Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2015, 4:53 AM CDT for Vermilion County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 4:53 AM CDT (09:53 UTC)
- Expired
- Apr 9, 2015, 5:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 132 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS53 KILX 090953
SVRILX
ILC183-091045-
/O.NEW.KILX.SV.W.0018.150409T0953Z-150409T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
453 AM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 545 AM CDT
* AT 452 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALLERTON...
AND MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...SIDELL...FAIRMOUNT...FITHIAN...OAKWOOD...GEORGETOWN...
CATLIN...WESTVILLE...TILTON...JAMAICA...INDIANOLA...KICKAPOO STATE
PARK...COLLISON...MIDDLE FORK WILDLIFE AREA...HENNING...VERMILION
COUNTY AIRPORT...BISMARCK AND ALVIN.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 198 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3988 8792 3988 8794 4023 8793 4037 8753
4028 8752 3998 8753
TIME...MOT...LOC 0953Z 235DEG 37KT 3992 8793
HAIL...0.75IN
WIND...60MPH
$$
SMITH3 follow-up statements
224
WWUS53 KILX 091007
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
507 AM CDT THU APR 9 2015
ILC183-091045-
/O.CON.KILX.SV.W.0018.000000T0000Z-150409T1045Z/
VERMILION IL-
507 AM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
VERMILION COUNTY UNTIL 545 AM CDT...
AT 502 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SIDELL...AND
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
5 MILES EAST OF OGDEN...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...FAIRMOUNT...FITHIAN...OAKWOOD...GEORGETOWN...CATLIN...
WESTVILLE...TILTON...KICKAPOO STATE PARK...COLLISON...MIDDLE FORK
WILDLIFE AREA...HENNING...VERMILION COUNTY AIRPORT...BISMARCK AND
ALVIN.
INTERSTATE 74 BETWEEN MILE MARKERS 198 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3988 8792 3988 8794 4023 8793 4037 8753
4028 8752 3998 8753
TIME...MOT...LOC 1005Z 235DEG 37KT 3999 8780
HAIL...0.75IN
WIND...60MPH
$$
SMITH074
WWUS53 KILX 091031
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
531 AM CDT THU APR 9 2015
ILC183-091045-
/O.CON.KILX.SV.W.0018.000000T0000Z-150409T1045Z/
VERMILION IL-
531 AM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
VERMILION COUNTY UNTIL 545 AM CDT...
AT 527 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANVILLE...AND
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED
NEAR OAKLAND...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...BISMARCK AND ALVIN.
INTERSTATE 74 BETWEEN MILE MARKERS 201 AND 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4007 8754 4000 8773 3997 8789 4022 8787
4037 8753 4028 8752
TIME...MOT...LOC 1030Z 227DEG 37KT 4019 8758
HAIL...0.75IN
WIND...60MPH
$$
SMITH624
WWUS53 KILX 091045
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
545 AM CDT THU APR 9 2015
ILC183-091054-
/O.EXP.KILX.SV.W.0018.000000T0000Z-150409T1045Z/
VERMILION IL-
545 AM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILION COUNTY WILL
EXPIRE AT 545 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN AND GUSTY WINDS ARE STILL POSSIBLE WITH
OTHER THUNDERSTORMS MOVING ACROSS THE AREA.
LAT...LON 4007 8754 4000 8773 3997 8789 4022 8787
4037 8753 4028 8752
TIME...MOT...LOC 1044Z 227DEG 37KT 4029 8744
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:03 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 9, 3:03 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 303 AM CDT Thu Apr 9 2015 .SHORT TERM...(Today) ISSUED AT 303 AM CDT THU APR 9 2015 Latest surface analysis shows the warm front has lifted to the I-74 corridor early this morning with a chaotic wind field across most of the forecast area. Not sure what the affect the current scattered convection will have on the position of the frontal boundary thru the morning hours, but most of the models suggest a continued slow push to the north as the main surface low tracks northeast to central Iowa by late this morning. Current thinking is that the cold front will be positioned just west of the Mississippi River by 21z with surface based convection developing ahead of the front at that time as well. Better low level helicity fields supportive of discrete supercells and possible tornadoes looks to be closer to the track of the surface low...which by late afternoon is expected to be in far southwest Wisconsin or northwest Illinois. That would put the threat for more persistent low level rotating storms just to our west and north. However, still plenty of shear ahead of the frontal boundary this afternoon and early this evening to promote damaging straight line winds as the storms transition into more of a linear system. Temperature-wise, with the warm front to our north this afternoon, will continue to go with the warmer guid values most areas. Latest model data now suggests the backedge of the precip pushes out of our far southeast counties by midnight, so will extend the Flash Flood Watch until that time this evening. && .LONG TERM...(Tonight through Wednesday) ISSUED AT 303 AM CDT THU APR 9 2015 Showers and thunderstorms, possibly severe, will be ongoing across at least the eastern half of the forecast area to start this evening. Despite the short forecast range, there is still some spread in the expected cold frontal timing. However, it appears reasonable that the front will lie somewhere between the Illinois River and the I-55 corridor by 00Z Friday. Sped up the decrease in shower/storm chances by mid evening, and I would not be surprised to see the precipitation chances taper off a few hours earlier, especially if the squall line gets a head of steam and trends further ahead of the front than current progs. Once the front clears the area tonight, quiet conditions, along with much cooler and less humid air will build across the region into Sunday. These conditions will be driven by a large area of high pressure of Canadian origin. While conditions will be notably cooler/less humid, they will still be at or above normal for early April. The next precipitation chances will arrive later Sunday into Sunday night as a cold front is dragged across the area. While this front is still expected to stall out at it begins to parallel the upper-level flow, model trends suggest the front will stall out further south than previously anticipated. If these trends persist, Monday and Monday night will end up dry. For now, have reduced but not eliminated PoPs Monday/Monday night until we see if this recent model trend sticks. A slow moving upper-level disturbance will push the front back into the area by Tuesday, bringing renewed shower/storm chances. The front and/or upper level disturbances will keep the rain chances going into the end of the work week. Temperatures should remain at or above normal through the period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) ISSUED AT 1123 PM CDT WED APR 8 2015 A broken line of showers and storms are progressing from SW to NE across our forecast area. Steady rains will clip CMI over the first hour of this TAF period, otherwise the other terminals could see a few hours of dry conditions before showers and storms re- develop directly over central IL. Elevated instability and moisture appear sufficient for a continued storm threat through the night. Localized IFR conditions could develop in any heavy rains, but mainly expect VFR conditions to drop to MVFR periodically overnight due to areas of low clouds as well as precip. The latest HRRR continues to indicate an expansion of coverage of showers and storms across our area tonight, which may linger past sunrise tomorrow before a break develops late morning through mid afternoon. Timing of any storms at the terminal sites is difficult, but will keep at least VCTS during the expected windows of opportunity. Wind patterns have been variable around storms, with prevailing direction from the SE. DEC gusted to 41 MPH at 04z/11pm due to storms. Ambient airflows have seen E-SE winds of 10-15kt, and that should continue the rest of the night based on the position of the frontal boundary. Once the storms depart to the east tomorrow morning, winds will shift to the southwest, and increase to 15-20kt sustained, with gusts to 30kt by afternoon. The next round of strong to severe storms is projected for Thursday afternoon and evening, with damaging winds, hail and even a few tornadoes possible across central IL. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through this evening FOR ILZ054>057-061>063- 066>068-071>073. && SHORT TERM...Smith LONG TERM...Bak AVIATION...Shimon
Hazardous weather outlook, Apr 9, 4:14 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 414 AM CDT THU APR 9 2015 ILZ027>031-036>038-040>053-101100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 414 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH INTO THE AREA LATE THIS AFTERNOON...WHICH WILL TRIGGER A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON...MAINLY BETWEEN 2 PM AND 8 PM. ILZ054>057-061>063-066>068-071>073-101100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 414 AM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH INTO THE AREA LATE THIS AFTERNOON OR EARLY THIS EVENING...TRIGGERING A ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EVENING. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS LATER TODAY...THE THREAT FOR ADDITIONAL HEAVY RAINFALL...WHICH MAY CAUSE FLASH FLOODING... WILL EXIST TODAY AND THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE AREA SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY THIS EVENING. SPOTTER ACTIVATION IS LIKELY ON THURSDAY...MAINLY BETWEEN 3 PM AND 8 PM. SMITH
In the hours before
Special weather statement, Apr 9, 4:06 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
406 AM CDT THU APR 9 2015
ILZ037-041-042-047-048-050>053-091000-
CASS-CHRISTIAN-LOGAN-MACON-MASON-MENARD-MORGAN-SANGAMON-TAZEWELL-
406 AM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...LOGAN...MENARD...
NORTHEASTERN MORGAN...NORTHWESTERN CHRISTIAN...SANGAMON...
SOUTHEASTERN CASS...SOUTHERN TAZEWELL AND WESTERN MACON COUNTIES
UNTIL 500 AM CDT...
AT 401 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NEW BERLIN...OR 9 MILES WEST
OF SPRINGFIELD...MOVING NORTHEAST AT 45 MPH. THESE STORMS WILL CONTAIN
HEAVY RAINFALL...WITH RAINFALL RATES OF AROUND 1 INCH PER HOUR...ALONG
WITH GUSTY WINDS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...
ATHENS...
SHERMAN...
RIVERTON...
WILLIAMSVILLE...
ELKHART...
OTHER LOCATIONS AFFECTED INCLUDE...FARMINGDALE...CURRAN...JEROME...
LELAND GROVE...CAPITAL AIRPORT AND GRANDVIEW.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4039 8948 3982 8892 3948 8951 3950 8954
3952 8954 3952 8957 3995 9019
TIME...MOT...LOC 0905Z 235DEG 37KT 3981 8978
SMITHSpecial weather statement, Apr 9, 4:38 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
438 AM CDT THU APR 9 2015
ILZ045-046-055-091030-
CHAMPAIGN-DOUGLAS-VERMILION-
438 AM CDT THU APR 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHAMPAIGN...NORTHERN DOUGLAS AND
NORTHERN VERMILION COUNTIES UNTIL 530 AM CDT...
AT 430 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOLONO...OR 8 MILES SOUTH OF CHAMPAIGN...
MOVING NORTHEAST AT 45 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SIDNEY...
ST. JOSEPH...
HOMER...
OGDEN...
FITHIAN...
GIFFORD...
OTHER LOCATIONS AFFECTED INCLUDE...WILLARD AIRPORT...ROYAL...
ARMSTRONG...COLLISON...MIDDLE FORK WILDLIFE AREA AND HENNING.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3987 8822 4012 8844 4050 8768 4050 8753
4049 8752 4024 8752
TIME...MOT...LOC 0937Z 235DEG 37KT 4004 8821
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:02 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Apr 9, 4:06 AM CDT | Special Weather Statement | ILX | Logan, Macon, Menard, Sangamon | 54 min |
| Apr 9, 4:38 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Apr 9, 5:54 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Apr 9, 6:13 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 62 min |
| Apr 9, 6:19 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 56 min |
| Apr 9, 7:57 AM CDT | Special Weather Statement | ILX | Clark | 33 min |
| Apr 9, 1:03 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark | 57 min |
| Apr 9, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 46 min |
| Apr 9, 1:37 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Apr 9, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 45 min |
| Apr 9, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 44 min |
| Apr 9, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 48 min |
| Apr 9, 6:56 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Marshall, Peoria, Stark, Woodford | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.